The Open University of Israel

Dr. Gil Alon

Dept. of Mathematics and Computer Science                                


Updated: August 2017



Tel: 972-9-778-0776
Fax: 972-9-778-2631


Born: Jerusalem, April 8, 1973



2004 Ph.D., Mathematics, The Hebrew University, Jerusalem, Israel
1999 M.Sc, Mathematics, The Hebrew University, Jerusalem, Israel
1994 B.Sc, Mathematics and Computer Science, The Hebrew University, Jerusalem, Israel

Fields of Research


Academic Appointments

Since 9/2008 Lecturer, The Open University of Israel
2007-2008 Post-Doctoral Fellow, The Weizmann Institute of Science, Rehovot, Israel
2004-2006 Post-Doctoral Fellow, McGill University, Montreal, Quebec

Administrative and Professional Activities

Administrative Activities

Since 2008, Member of the academic subcommittee of mathematics and computer science, the Open University.

2011-2015 Head of the Mathematics field at the Open University.

2011-2013 Member of the accreditation committee, The Open University.

2013-2015 Secretaty of the Open University faculty council.

Other Professional Activities

2009-2016, Voluntary research consultant, The Weizmann Institute of Science.


List of Publications

Articles in Refereed Journals

  • Gil Alon and Ehud de Shalit, On the Cohomology of Drinfeld's p-adic symmetric domain, Israel J. Math 129 (2002), 1-20.
  • Gil Alon and Ehud de Shalit, Cohomology of Discrete Groups in Harmonic Cochains on Buildings, Israel J. Math 135 (2003), 255-380.
  • Gil Alon, Cohomology of Local Systems Coming from p-adic Hyperplane Arrangements, Israel J. Math 147 (2005), 189-208.
  • Gil Alon and Pete L. Clark, On the Number of Representations of an Integer by a Linear Form, Journal of Integer Sequences 8 (2005), 05.5.2. pdf
  • Gil Alon and Gady Kozma, Ordering the Representations of S_n Using the Interchange Process, Canad. Math. Bull. 56 (2013), 13-30. arXiv:1003.1710 
  • Gil Alon and Gady Kozma, The probability of long cycles in interchange processes, Duke Math. J. 162, Number 9 (2013), 1567-1585. arXiv:1009.3723
  • Gil Alon, Eigenvalues of the Adin-Roichman Matrices, Linear Algebra and Its Applications 450C (2014), 280-292.  arXiv:1301.5760
  • Gil Alon, Semicharacters of Groups, Communications in Algebra 43, Issue 5 (2015), 1771-1783 arXiv:1112.6125
  • Gil Alon and Inbal Tuvi Arad, Improved Algorithms for Symmetry Analysis: Structure Preserving Permutations, to appear in the Journal of Mathematical Chemistry. Online access


  • Gil Alon, Automorphisms of Products of Drinfeld Half Planes. arXiv:1703:00059 

Thesis and Dissertation

  • M.Sc. Thesis: Congruence Properties of Modular Forms. Supervised by Prof. Ehud de Shalit. pdf
  • Ph.D. Dissertation: Geometry of p-adic Symmetric Spaces. Supervised by Prof. Ehud de Shalit.

Open University Books

  • Infinitesimal Calculus 1, Course textbook [Hebrew], The Open University, 2014.
  • Infinitesimal Calculus 2, Unit 7: Differentiable functions of two variables [Hebrew], The Open University, 2015.


  • Mathematical puzzle corner in Odyssey Magazine [Hebrew]. From issue 22 (January 2014) to issue 29 (October 2015).